Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 285, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 28, 2022, 5:37 PM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2022, 5:37 PM CDT (22:37 UTC)
- Expired
- Aug 28, 2022, 6:03 PM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 23 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 10:35 PM CST | Severe Thunderstorm Watch | SPC | 353 days |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted.
294
WUUS54 KTSA 282237
SVRTSA
ARC033-131-282315-
/O.NEW.KTSA.SV.W.0285.220828T2237Z-220828T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
537 PM CDT Sun Aug 28 2022
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
South central Crawford County in northwestern Arkansas...
Northern Sebastian County in west central Arkansas...
* Until 615 PM CDT.
* At 537 PM CDT, a severe thunderstorm was located 4 miles northeast
of Barling, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Fort Smith... Van Buren...
Alma... Barling...
Lavaca... Dyer...
Kibler... Central City...
Concord... Shibley...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 7 and 18.
Interstate 540 between mile markers 1 and 8.
Interstate 49 between mile markers 22 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3545 9407 3538 9408 3527 9425 3538 9439
3557 9422 3546 9404
TIME...MOT...LOC 2237Z 222DEG 12KT 3538 9427
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
102
WWUS54 KTSA 282249
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
549 PM CDT Sun Aug 28 2022
ARC033-131-282315-
/O.CON.KTSA.SV.W.0285.000000T0000Z-220828T2315Z/
Crawford AR-Sebastian AR-
549 PM CDT Sun Aug 28 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTH CENTRAL CRAWFORD AND NORTHEASTERN SEBASTIAN COUNTIES...
At 549 PM CDT, a severe thunderstorm was located 5 miles northeast of
Barling, moving northeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Fort Smith... Van Buren...
Alma... Barling...
Lavaca... Dyer...
Kibler... Central City...
Concord... Shibley...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 7 and 18.
Interstate 540 between mile markers 1 and 4.
Interstate 49 between mile markers 22 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3545 9407 3538 9408 3530 9426 3540 9437
3557 9422 3546 9404
TIME...MOT...LOC 2249Z 222DEG 9KT 3540 9425
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$266
WWUS54 KTSA 282303
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
603 PM CDT Sun Aug 28 2022
ARC033-131-282313-
/O.CAN.KTSA.SV.W.0285.000000T0000Z-220828T2315Z/
Crawford AR-Sebastian AR-
603 PM CDT Sun Aug 28 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CRAWFORD AND
NORTHEASTERN SEBASTIAN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3545 9407 3538 9408 3530 9426 3540 9437
3557 9422 3546 9404
TIME...MOT...LOC 2303Z 222DEG 12KT 3544 9421
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 1:14 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Aug 28, 1:14 PM CDT, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 114 PM CDT Sun Aug 28 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Thru Tonight) Issued at 114 PM CDT Sun Aug 28 2022 Persistent band of mid level cloudiness has slowed diurnal heating across much of NE OK into far NW AR so far today, but satellite trends are showing more breaks in the clouds. The latest CAMs are not all that excited regarding coverage of afternoon/evening storm development, and favor the area behind the mid-level cloud band to the west and the eastern/southern areas ahead of it where more insolation is occurring. Any storms that can develop should have 2-3k j/kg of cape, 2+" PWATs and around 20kts of 500mb flow near the base of a passing shortwave trough to work with. Water-loaded downdrafts could produce severe microbursts beneath the taller/stronger cells. The HREF PMM QPF continues to indicate the potential for locally heavy rainfall as well, which makes sense given the PWATs in place. Lacy && .LONG TERM... (Monday through Sunday) Issued at 114 PM CDT Sun Aug 28 2022 Locally heavy rainfall potential will linger thru Monday morning, though coverage should be low. The latest blended guidance has backed off from the likely PoPs for Monday afternoon, with the NAM again fairly sparse across our area and HRRR showing more spotty coverage. As was mentioned yesterday, a frontal boundary will still be to the north over KS during the afternoon, with storms expected to focus along it. Some of this activity may drop south into NE OK Monday evening. Storm chances will continue Tuesday as the boundary moves south across the region, lowest north highest south. Drier deep layer airmass behind the front will bring tranquil weather for the remainder of the week. Low rain/storm chances will return by next weekend as moisture returns from the south. Lacy && .AVIATION... (18Z TAFS) Issued at 1214 PM CDT Sun Aug 28 2022 Isolated to widely scattered RA/TSRA is expected to develop this afternoon, though coverage at any one TAF site will remain low. Will include VCTS at all sites early in the period except KBVO and KFSM. Otherwise, VFR elements will prevail at all sites through the valid period. && .PRELIMINARY POINT TEMPS/POPS... TUL 76 94 73 93 / 20 40 30 20 FSM 76 93 74 95 / 30 30 30 30 MLC 74 92 71 93 / 10 30 30 40 BVO 72 94 68 93 / 20 40 40 20 FYV 72 88 66 91 / 20 30 30 20 BYV 73 88 69 91 / 20 40 30 20 MKO 73 91 71 92 / 30 30 30 30 MIO 73 91 69 92 / 20 40 40 20 F10 73 93 70 93 / 30 40 30 30 HHW 74 91 73 91 / 0 20 20 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...30 LONG TERM....30 AVIATION...23
Hazardous weather outlook, Aug 28, 4:55 PM CDT, 42 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 455 PM CDT Sun Aug 28 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 455 PM CDT Sun Aug 28 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Mainly Northeast Oklahoma. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Mainly Northeast Oklahoma. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Mainly Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Scattered strong thunderstorms will persist across portions of east- central Oklahoma and west-central Arkansas before dissipating by mid evening. Wind gusts approaching 60 mph and very heavy rainfall will be possible in the stronger storms. A severe thunderstorm cluster currently over north-central Oklahoma could move east into portions of northeast Oklahoma this evening, impacting areas west of Highway 75. This activity will likely produce torrential rain and locally damaging winds in the stronger storms. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Thunderstorm Potential...Dangerous Heat Potential. TUESDAY...Thunderstorm Potential. WEDNESDAY through FRIDAY...No Hazards. SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Scattered thunderstorms will once again occur Monday afternoon, with a limited risk of severe downburst winds again. Storm coverage will diminish Tuesday with the passage of a weak cold front. A weak upper level storm system is forecast to develop over the southern plains by next weekend bringing another chance of thunderstorms to the area. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 28, 4:58 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
458 PM CDT Sun Aug 28 2022
OKZ072-076-282230-
Sequoyah OK-Le Flore OK-
458 PM CDT Sun Aug 28 2022
...A strong thunderstorm will impact portions of southeastern
Sequoyah and northeastern Le Flore Counties through 530 PM CDT...
At 458 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
northwest of Spiro, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Muldrow... Roland...
Spiro... Cowlington...
Scullyville... Cottonwood...
Braden...
This includes Interstate 40 in Oklahoma between mile markers 320 and
324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3517 9470 3533 9478 3542 9450 3528 9443
3525 9444
TIME...MOT...LOC 2158Z 249DEG 21KT 3528 9466
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Aug 28, 5:12 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
512 PM CDT Sun Aug 28 2022
OKZ070-073>075-282245-
Haskell OK-Pittsburg OK-Muskogee OK-Latimer OK-
512 PM CDT Sun Aug 28 2022
...Strong thunderstorms will impact portions of Haskell, northern
Latimer, northeastern Pittsburg and southeastern Muskogee Counties
through 545 PM CDT...
At 512 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles west of Robbers Cave State Park to 3
miles east of Quinton to 4 miles southeast of Stigler. Movement was
east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Wilburton... Stigler...
Quinton... Keota...
Red Oak... Mccurtain...
Whitefield... Kinta...
Briartown... Robbers Cave State Park...
Mc Curtain... Enterprise...
Lequire... Kanima...
Panola... Lewisville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3494 9547 3519 9550 3534 9522 3533 9482
3532 9481 3526 9482 3520 9487 3520 9493
3514 9493 3510 9497 3486 9503
TIME...MOT...LOC 2212Z 268DEG 25KT 3498 9537 3514 9531 3522 9506
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Aug 28, 5:16 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
516 PM CDT SUN AUG 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND DMG 4 S CHECOTAH 35.41N 95.52W
08/28/2022 MCINTOSH OK TRAINED SPOTTER
POWER POLES/LINES DOWN NEAR ONAPA. TIME
ESTIMATED FROM RADAR.
&&
CASSpecial weather statement, Aug 28, 5:18 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
518 PM CDT Sun Aug 28 2022
OKZ059-282245-
Pawnee OK-
518 PM CDT Sun Aug 28 2022
...A strong thunderstorm will impact portions of west central Pawnee
County through 545 PM CDT...
At 517 PM CDT, Doppler radar indicated a strong thunderstorm near
Morrison, moving northeast at 20 mph. This storm may become severe.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Sooner Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3648 9699 3646 9697 3646 9695 3637 9678
3628 9692 3633 9693 3633 9701 3634 9703
3645 9703
TIME...MOT...LOC 2217Z 229DEG 19KT 3633 9703
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHSpecial weather statement, Aug 28, 5:28 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
528 PM CDT Sun Aug 28 2022
ARZ019-029-282300-
Sebastian AR-Crawford AR-
528 PM CDT Sun Aug 28 2022
...A strong thunderstorm will impact portions of south central
Crawford and northern Sebastian Counties through 600 PM CDT...
At 528 PM CDT, Doppler radar indicated a strong thunderstorm over
Barling, moving northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fort Smith... Van Buren...
Alma... Barling...
Lavaca... Fort Smith Regional Airport...
Kibler... Central City...
Concord... Shibley...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 8 and 13.
Interstate 540 between mile markers 2 and 3, and between mile
markers 6 and 10.
Interstate 49 near mile marker 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3525 9428 3536 9441 3552 9424 3542 9408
3538 9408
TIME...MOT...LOC 2228Z 232DEG 10KT 3534 9428
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Aug 28, 5:31 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
531 PM CDT Sun Aug 28 2022
OKZ072-076-282300-
Sequoyah OK-Le Flore OK-
531 PM CDT Sun Aug 28 2022
...Strong thunderstorms will impact portions of southeastern Sequoyah
and northeastern Le Flore Counties through 600 PM CDT...
At 531 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles south of Muldrow to 4 miles west of
Spiro. These storms were nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fort Smith... Pocola...
Muldrow... Spiro...
Arkoma... Bokoshe...
Moffett... Rock Island...
Scullyville... Cottonwood...
Braden...
This includes Interstate 40 in Oklahoma near mile marker 320.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3518 9445 3518 9481 3539 9461 3541 9443
3533 9443
TIME...MOT...LOC 2231Z 262DEG 3KT 3535 9458 3526 9469
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 4:34 PM CDT | Special Weather Statement | TSA | Franklin | 26 min |
| Aug 28, 5:28 PM CDT | Special Weather Statement | TSA | Sebastian | 32 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.